Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 124, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 4, 2008, 12:52 PM CDT for Rankin County, Scott County, Smith County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2008, 12:52 PM CDT (17:52 UTC)
- Expired
- Apr 4, 2008, 1:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Rankin County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 41 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 1:07 PM CDT | TSTM WND DMG | Polkville, MS | NUMEROUS TREES AND POWER LINES DOWN ACROSS NW SMITH CO. A MOBILE HOME HAD THE ROOF BLOWN OFF NEAR ON CR 150 NEAR POLKVILLE. |
| Apr 4, 1:27 PM CDT | TSTM WND DMG | 7 E Burns, MS | NUMEROUS TREES AND POWER LINES DOWN NEAR PINEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 9:48 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 041752 TORJAN MSC121-123-129-041830- /O.NEW.KJAN.TO.W.0124.080404T1752Z-080404T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 1252 PM CDT FRI APR 4 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI... SOUTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI... NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 130 PM CDT * AT 1252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTHWEST OF JOHNS...OR 8 MILES SOUTHEAST OF BRANDON...MOVING EAST AT 55 MPH. * THE TORNADO WILL BE NEAR... 8 MILES NORTH OF WHITE OAK BY 100 PM CDT... BURNS AND 6 MILES SOUTH OF PULASKI BY 110 PM CDT... HOMEWOOD BY 115 PM CDT... PINEVILLE BY 120 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS BETWEEN 80 AND 100 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3229 8933 3204 8932 3207 8992 3230 8988 TIME...MOT...LOC 1752Z 269DEG 49KT 3218 8986 $$ CME
1 follow-up statement
000 WWUS54 KJAN 041810 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 110 PM CDT FRI APR 4 2008 MSC121-041820- /O.CAN.KJAN.TO.W.0124.000000T0000Z-080404T1830Z/ RANKIN MS- 110 PM CDT FRI APR 4 2008 ...THE TORNADO WARNING FOR SOUTHEASTERN RANKIN COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3229 8933 3204 8932 3206 8972 3230 8972 TIME...MOT...LOC 1810Z 264DEG 53KT 3221 8957 $$ MSC123-129-041830- /O.CON.KJAN.TO.W.0124.000000T0000Z-080404T1830Z/ SMITH MS-SCOTT MS- 110 PM CDT FRI APR 4 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHERN SCOTT AND NORTHERN SMITH COUNTIES... AT 110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR POLKVILLE...OR 10 MILES SOUTH OF MORTON... MOVING EAST AT 60 MPH. THE TORNADO WILL BE NEAR... HOMEWOOD BY 115 PM CDT... 6 MILES NORTH OF PINEVILLE BY 120 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3229 8933 3204 8932 3206 8972 3230 8972 TIME...MOT...LOC 1810Z 264DEG 53KT 3221 8957 $$ CME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 4, 10:13 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 4, 10:13 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT FRI APR 4 2008
...HEAVY RAINFALL AND SEVERE WEATHER STILL EXPECTED TODAY...
.UPDATE...LARGE CONVECTIVE COMPLEX BEARING DOWN ON FORECAST AREA
LATE THIS MORNING AND THIS AFTERNOON. INSTABILITY AND WIND FIELDS
WILL BE VERY FAVORABLE TO SUSTAIN AND EVEN INCREASE THIS ACTIVITY AS
IT MOVES EAST. WITH TEMPERATURES CLIMBING THROUGH THE 70S TO NEAR 80
AND DEWPOINTS IN THE MID TO UPPER 60S...WIND DAMAGE AND TORNADO RISK
WILL INCREASE WITH TIME. EXPECT THE CONVECTIVE COMPLEX TO RACE
QUICKLY ACROSS THE FORECAST AREA THROUGH THE LATE MORNING AND EARLY
TO MID AFTERNOON HOURS. WE MAY YET HAVE TO DEAL WITH ANOTHER
THUNDERSTORM COMPLEX LATE THIS AFTERNOON AND EVENING AS ACTIVITY
CONTINUES TO DEVELOP OVER NE TEXAS...WHICH SHOULD MOVE QUICKLY
EASTWARD.
RADAR ALREADY ESTIMATING 1 TO 3 INCH STORM TOTAL RAINFALL ACROSS
SOUTHEAST ARKANSAS EXTENDING TO AROUND GRENADA MS. THE SEVERE
WEATHER RISK IS LESS IN THAT AREA DUE TO COLD POOLING BUT HEAVY
RAINFALL WILL CONTINUE FOR THE NEXT FEW HOURS.
HAVE MADE SOME MINOR UPDATES TO TEMPS AND DEWPOINTS TODAY WHERE THE
COLD POOL IS IN PLACE. WILL ADJUST POPS UPWARD TO NEAR 100 PERCENT
ALSO.
SW
&&
.PREV DISCUSSION...SHORT TERM...TODAY THROUGH SUNDAY...LATEST
SATELLITE IMAGERY SHOWED THE STRONG SHORTWAVE ASSOCIATED THE STORM
SYSTEM WAS MOVING INTO THE SOUTHERN PLAINS. THE ASSOCIATED COLD
FRONT EXTENDED FROM THE SOUTHERN PLAINS TO THE OHIO VALLEY. IR
IMAGERY SHOWED A GENERAL SQUALL-LINE ALONG THE FRONTAL BOUNDARY.
OVER THE ARKLAMISS REGION IT WAS A QUIET NIGHT WITH DEWPOINTS IN THE
MIDDLE 60S AND TEMPS IN THE LOWER 70S AS OF 3 AM.
IT WILL BE QUITE ACTIVE TODAY WEATHER WISE. FOLLOWING THE GFS MODEL
A SURFACE LOW COMING THROUGH ARKANSAS FROM TEXAS WILL MOVE INTO THE
OHIO VALLEY. A SECOND SURFACE LOW WILL COME OUT OF NORTHERN LOUISIANA
...WHICH WILL PUSH ACROSS NORTH MISSISSIPPI INTO NORTH ALABAMA. THIS
WILL SLOW DOWN THE PROGRESS OF THE COLD FRONT ACROSS THE REGION FOR
TODAY. THIS WILL ALSO BRING THE POTENTIAL OF SOME LOCALLY HEAVY
RAINS FOR THE NORTHWEST DELTA REGION. THERE WILL BE A SERIES OF
MESOSCALE SURFACE FEATURES ALONG THE FRONT AS ONE IMPULSE AFTER
ANOTHER MOVE THROUGH THE LOWER MS VALLEY.
SURFACE WINDS WILL BE CONSIDERED FOR TODAYS FORECAST. LOW LEVEL WINDS
WILL BE QUITE STRONG...ESPECIALLY AS WE GET INTO THE AFTERNOON. THESE
WINDS SHOULD MIX DOWN TO THE SURFACE WITH WIND GUSTS THAT EXCEED 30
MPH AT TIMES. SO WILL CONTINUE LAKE WIND ADVISORY FOR THE ENTIRE
REGION FROM 14Z UNTIL 02Z. THE BEST WINDS SHOULD BE IN THE OPEN
NORTHWEST DELTA REGION.
AS FOR POTENTIAL SEVERE WEATHER AND FLOODING. AHEAD OF THE FRONT THE
ATMOSPHERE WILL BE UNSTABLE AND WILL ONLY GET MORE UNSTABLE AS THE
AREA HEATS UP. LOW LEVEL MOISTURE WILL HAVE PRECIPITABLE WATER OF
AROUND 1.7 INCHES WITH DEWPOINTS ALREADY WELL INTO THE MIDDLE
60S...WHICH COULD REACH NEAR 70 BY THE AFTERNOON. LOOKING AT SOME OF
THE INSTABILITY PARAMETERS...MLCAPES AROUND 2500...SURFACE CAPES >
3000 J/KG...60-80 KNOT MIDLEVEL JET ASSOCIATED WITH A MIDLEVEL SHORT
WAVE. INITIALLY THERE MAY BE A CAP BUT AS HEIGHTS LOWER DUE TO THIS
MID LEVEL WAVE IT SHOULD QUICKLY ERODE AND THIS COULD LEAD TO ISLTD
TO SCT ACTIVITY DEVELOPING IN THE WARM SECTOR BY MIDDAY. THE STORMS
JUST AHEAD OF THE FRONT THESE STORMS WOULD PROVIDE THE GREATEST RISK
FOR SOME TORNADOES ESPECIALLY ONES NEAR THE SECONDARY SFC LOW OR
KINKS ALONG THE FRONT. ALONG THE FRONT A SQUALL-LINE OF STORMS ARE
EXPECTED WITH DAMAGING WINDS AND SOME TORNADOES POSSIBLE. THE LINE
IS EXPECTED TO BE A SLOW MOVER...WHICH ADDS TO THE LOCALLY HEAVY
RAIN POTENTIAL. AS FOR FLOODING THIS COULD ACTUALLY BE THE GREATEST
ISSUE ESPECIALLY IN THE DELTA WHERE A SWOLLEN MISSISSIPPI AND YAZOO
RIVER ARE ALREADY CREATING PROBLEMS. ONE REALLY BIG PROBLEM IS THAT
THE LINE OF CONVECTION IS NOT EXPECTED TO MOVE VERY FAST. MID LEVEL
WINDS WILL ACTUALLY BE PARALLEL TO THE LINE...WHICH WILL NOT HELP IN
THE SPEED OF THE LINE. THIS WILL ALLOW FOR THE TRAINING OF STORM
CELLS. PRECIPITABLE WATER OF AROUND 1.7 INCHES WILL HELP WITH THE
DOWNPOURS AND VERY RICH BOUNDARY LAYER MOISTURE WILL CONTINUE TO
PUMP INTO THE DELTA. THERE WILL ALSO BE DECENT DIVERGENCE ALOFT AND
ALL OF THIS WILL LEAD TO VERY EFFICIENT STORMS WILL THE POSSIBLY OF
ISLTD LOCATIONS SEEING 4-5 INCHES OF RAIN ACROSS THE DELTA. THE
FLASH FLOOD WATCH WILL CONTINUE FOR TODAY AND TONIGHT...BEGINNING
AROUND 15Z AND LASTING THROUGH 12Z SATURDAY MORNING. RAINFALL WILL
BE DONE BY THAT TIME BUT FLOODING WILL LIKELY PERSIST FOR QUITE SOME
TIME.
AS FAR AS TEMPS ARE CONCERN MADE ONLY SMALL VARIATIONS WITH ADJUSTED
MAV GUIDANCE. HIGHS TODAY WILL RANGE FROM THE UPPER 60S NORTHWEST TO
THE AROUND 80 SOUTHEAST. FOR TONIGHT LOWS WILL RANGE FROM THE MIDDLE
40S NORTHWEST TO THE LOWER 60S SOUTHEAST. WENT CLOSE TO MAV HIGH
POPS.
/17/
SATURDAY THROUGH SUNDAY...BY SUNRISE SATURDAY THE COLD FRONT IS
EXPECTED TO BE JUST SOUTHEAST OF OUR SOUTHERN MOST COUNTIES WITH THE
UPPER TROUGH AXIS OVER OUR WESTERN COUNTIES AND PARISHES. THERE MAY
STILL BE A FEW SHOWERS OVER OUR SOUTHEAST COUNTIES BUT THEY SHOULD
END BEFORE NOON. A DRY WEEKEND IS EXPECTED FOR THE REMAINDER OF THE
ARKLAMISS. THE COLD FRONT AND UPPER TROUGH WILL SHIFT EAST DURING
THE DAY AND WEAK HIGH PRESSURE WILL MOVE OVER OUR REGION. THE CAA IN
THE WAKE OF THE FRONT IS EXPECTED TO BE RATHER WEAK AND THE
DECREASING CLOUD COVER SHOULD ALLOW FOR DECENT INSOLATION DURING THE
AFTERNOON. TEMPERATURES WILL BE COOLER THAN NORMAL BUT STILL TOP OUT
AROUND 70 DEGREES AT MOST SITES. HIGH PRESSURE AT THE SURFACE WILL
CONTINUE TO SHIFT EAST THROUGH SUNDAY RESULTING IN OUR NORTHERLY
FLOW SATURDAY BECOMING EASTERLY SATURDAY NIGHT AND SOUTHERLY AGAIN
BY SUNDAY AFTERNOON. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED
BACK OVER OUR AREA BY SUNDAY AFTERNOON AS SITES CLIMB INTO THE UPPER
70S TO LOWER 80S. RELATIVE HUMIDITIES WILL REMAIN PLEASANTLY LOW AS
SURFACE DEW POINTS WILL STILL BE IN THE 50S. A WEAK SHORT WAVE IS
EXPECTED TO CONTRIBUTE TO CONVECTION ALONG THE OLD COLD FRONT
MEANDERING IN THE NORTHERN GULF SUNDAY AFTERNOON BUT THIS ACTIVITY
IS EXPECTED TO REMAIN SOUTH OF OUR CWFA. /22/
LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...AFTER A DRY START FOR THE
FIRST PART OF NEXT WEEK...MEDIUM RANGE MODELS HAVE TRENDED WETTER
FOR THE SECOND HALF OF THE WEEK. FOR MONDAY HIGH PRESSURE CENTERED
OVER THE NEW ENGLAND STATES WILL RIDGE DOWN THE EASTERN SEABOARD AND
BACK ACROSS THE SOUTHEAST STATES. THIS WILL RESULT IN A MUCH WEAKER
WEDGE THAN WE SAW LAST WEEKEND BUT RESULT IN A LIGHT DRY EAST WIND
OVER OUR CWFA MONDAY AND LAST INTO TUESDAY. THIS DRIER AIR IS
EXPECTED TO HINDER CONVECTION OVER OUR AREA INTO TUESDAY BUT...A
NORTHERN STREAM SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL
DROP A COLD FRONT OVER THE ARKLATEX TUESDAY AFTERNOON. THE PROXIMITY
OF THIS FRONT MAY LEAD TO A FEW SHOWERS AND THUNDERSTORMS LATE
TUESDAY AFTERNOON IN OUR WEST. OUR UPPER LEVEL FLOW WILL BACK
SLIGHTLY FROM NEAR ZONAL FLOW TO SOUTHWEST FLOW ALOFT WHILE THE
SURFACE LOW ASSOCIATED WITH THE APPROACHING COLD FRONT LIFTS NORTH
INTO CANADA. THIS WILL LEAD TO THE FRONT STALLING SOMEWHERE OVER OUR
CWFA WEDNESDAY. THE ECMWF BRINGS THE COLD FRONT FURTHER SOUTH INTO
OUR CWFA WEDNESDAY BEFORE STALLING IT AS COMPARED TO THE GFS. THE
HEAVIEST RAINFALL AND HIGHEST POPS ARE EXPECTED ALONG AND SOUTH OF
THE FRONT. THE ECMWF AND GFS DIVERGE FARTHER WITH THE FORECAST
BEYOND WEDNESDAY. THE ECMWF CLOSES OFF A LOW NEAR THE FOUR CORNERS
REGION LATE WEDNESDAY AND DOESNT BRING THIS SYSTEM THROUGH OUR
REGION UNTIL THE WEEKEND. THE GFS DIGS AND UPPER TROUGH OVER THE
WESTERN CONUS LATE WEDNESDAY BUT BRINGS A PROGRESSIVE OPEN UPPER
TROUGH AND A STRONG 993MB ASSOCIATED LOW THROUGH OUR REGION THURSDAY
NIGHT INTO FRIDAY. THIS STRONGER GFS SOLUTION WOULD BRING A THREAT
OF SEVERE WEATHER TO OUR CWFA THURSDAY AND THURSDAY NIGHT.
SURPRISINGLY THE STANDARD DEVIATIONS FOR TEMPS AND POPS THROUGH THIS
PERIOD ARE RATHER LOW WITH THE ENSEMBLE GUIDANCE. WL HOLD OFF
MENTION IN HWO OF SEVERE WEATHER POTENTIAL FOR THURSDAY UNTIL
GREATER CONFIDENCE IS REACHED. EXPECT MAINLY DIURNAL DEVELOPMENT OF
CONVECTION IN PROXIMITY OF STALLED FRONT WEDNESDAY THROUGH THURSDAY
WITH CONTINUATION OF ABOVE NORMAL TEMPERATURES. /22/
&&
.AVIATION...KGLH...KGWO AND KGTR ALREADY WITH POOR CONDITIONS AND
THIS SHOULD CONTINUE THROUGH MUCH OF THE DAY. THE CONVECTIVE LINE IS
EXPECTED AROUND KJAN AROUND 18Z AND THEN CONDITIONS SHOULD
DETERIORATE AROUND KMEI AND KHBG LATER THIS AFTERNOON. POTENITAL
EXISTS FOR CONTINUOUS LIGHTNING AND STRONG WIND GUSTS THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 54 71 51 / 100 99 13 0
MERIDIAN 77 55 71 48 / 91 100 30 0
VICKSBURG 75 53 71 49 / 100 81 8 0
HATTIESBURG 80 62 74 52 / 65 99 37 0
NATCHEZ 77 53 70 50 / 81 72 13 0
GREENVILLE 70 47 68 47 / 100 58 4 0
GREENWOOD 73 49 70 47 / 100 71 6 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR MSZ018-019-025>066-072>074.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
MORNING FOR MSZ018-019-025>027-034>036-040>042-047.
LA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR LAZ007>009-015-016-023>026.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
MORNING FOR LAZ007>009-015-016.
AR...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR ARZ074-075.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
MORNING FOR ARZ074-075.
&&
17/22Hazardous weather outlook, Apr 4, 6:13 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 613 AM CDT FRI APR 4 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 613 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE TODAY AND TONIGHT. SEVERE STORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA BUT THE AREA OF GREATEST CONCERN WILL BE ALONG AND EAST OF A LINE FROM JONESVILLE LOUISIANA...TO VICKSBURG...TO GRENADA MISSISSIPPI. A SURFACE LOW MOVING INTO THE OHIO VALLEY WILL DROP A COLD FRONT INTO OUR NORTHWEST COUNTIES AND PARISHES THIS MORNING. AT THE SAME TIME A STRONG UPPER LEVEL DISTURBANCE WILL HELP DEVELOP A SECOND SURFACE LOW THAT WILL MOVE TO THE EAST NORTHEAST ACROSS THE OUTLOOK AREA. A LINE OF STRONG THUNDERSTORMS THAT HAS DEVELOPED ALONG THE APPROACHING COLD FRONT OVER ARKANSAS DURING THE NIGHT MAY BECOME SEVERE AS THEY MOVE INTO PORTIONS OF THE DELTA EARLY THIS MORNING. THE MAIN CONCERN WITH THESE WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH TORNADOES CANNOT BE RULED OUT. THE RISK OF TORNADOES WILL INCREASE WHERE THERE ARE BREAKS IN THE LINE. LATER THIS MORNING A FEW STORMS MAY BE ABLE TO DEVELOP AHEAD OF THE COLD FRONT. A GOOD DEAL OF INSTABILITY IS EXPECTED AHEAD OF THE FRONT AND IF ANY STORMS DEVELOP THEY COULD QUICKLY BECOME SEVERE. THESE STORMS WOULD ALSO POSE A GREATER RISK FOR TORNADO DEVELOPMENT. HEAVY RAINFALL LEADING TO FLASH FLOODING WILL ALSO BE POSSIBLE TODAY INTO TONIGHT OVER PORTIONS OF THE DELTA. THE HEAVIEST RAINFALL IS EXPECTED GENERALLY ALONG AND NORTH OF A LINE FROM TALLULAH LOUISIANA TO GRENADA MISSISSIPPI WHERE RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE. LIGHTER RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED SOUTH OF THE LINE. FOR FURTHER INFORMATION PLEASE REFER TO THE FLASH FLOOD WATCH. IN ADDITION...BREEZY WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH ARE EXPECTED TO DEVELOP TODAY OVER MOST OF THE AREA. ROUGH WATERS ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG EAST WEST RUNNING ROADS ARE EXPECTED TO DEVELOP DUE TO THE WINDS. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA BEGINNING THIS MORNING AND LASTING INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED FOR TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Local storm report, Apr 4, 12:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM TORNADO RIDGELAND 32.42N 90.13W
04/04/2008 MADISON MS LAW ENFORCEMENT
TORNADO ON THE GROUND AT HIGHLAND COLONY PARKWAY
&&
AEGLocal storm report, Apr 4, 12:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1243 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG MADISON 32.45N 90.11W
04/04/2008 MADISON MS EMERGENCY MNGR
GOLF BALL SIZED HAIL AND SEVERAL TREES AND POWER LINES
DOWN IN MADISON
&&
AEGLocal storm report, Apr 4, 12:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM FUNNEL CLOUD PEARL 32.27N 90.11W
04/04/2008 RANKIN MS COUNTY OFFICIAL
FUNNEL CLOUD REPORTED 1 MILE SOUTH OF PEARL
&&
AEGLocal storm report, Apr 4, 12:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1248 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM TORNADO RICHLAND 32.23N 90.17W
04/04/2008 RANKIN MS AMATEUR RADIO
ROOF OFF OF SOUTHERN TRACTOR IN RICHLAND ON 49SOUTH.
POSSIBLE TOUCHDOWN OF TORNADO
&&
AEGLocal storm report, Apr 4, 12:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TORNADO FLOWOOD 32.32N 90.11W
04/04/2008 RANKIN MS COUNTY OFFICIAL
POSSIBLE TORNADO TOUCHDOWN AT DOGWOOD FESTIVAL MALL AT
LAKELAND AND OLD FANNIN
&&
AEGLocal storm report, Apr 4, 12:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM HAIL FLOWOOD 32.32N 90.11W
04/04/2008 E1.00 INCH RANKIN MS NWS EMPLOYEE
HAIL AND HEAVY RAIN REPORTED AT NATIONAL WEATHER SERVICE
OFFICE AND AIRPORT
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:05 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Webster | 25 min |
| Apr 4, 8:38 AM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Leflore, Sunflower, Washington | 6 hr |
| Apr 4, 10:49 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 56 min |
| Apr 4, 11:16 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 44 min |
| Apr 4, 11:25 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 35 min |
| Apr 4, 11:30 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 60 min |
| Apr 4, 11:31 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 44 min |
| Apr 4, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Warren | 64 min |
| Apr 4, 11:44 AM CDT | Tornado Warning | JAN | Hinds, Warren | 31 min |
| Apr 4, 11:53 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 52 min |
| Apr 4, 11:57 AM CDT | Tornado Warning | JAN | Hinds, Madison, Warren, Yazoo | 48 min |
| Apr 4, 12:04 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake | 41 min |
| Apr 4, 12:07 PM CDT | Tornado Warning | JAN | Attala, Holmes, Leake | 38 min |
| Apr 4, 12:10 PM CDT | Tornado Warning | JAN | Hinds, Rankin | 50 min |
| Apr 4, 12:16 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 44 min |
| Apr 4, 12:30 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 45 min |
| Apr 4, 12:33 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin, Scott | 42 min |
| Apr 4, 12:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 35 min |
| Apr 4, 12:48 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 57 min |
| Apr 4, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 15 min |
| Apr 4, 1:02 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 58 min |
| Apr 4, 1:08 PM CDT | River Flood Warning | JAN | Sunflower | 5 days |
| Apr 4, 1:08 PM CDT | River Flood Warning | JAN | Sharkey | 55 hr |
| Apr 4, 1:08 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 45 hr |
| Apr 4, 1:21 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 27 min |
| Apr 4, 1:47 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 43 min |
| Apr 4, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Apr 4, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 39 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.